Alert archive / Connecticut / Wind Advisories in 2006
Wind Advisory 12, NWS New York, NY
NWS New York, NY issued this wind advisory at Apr 23, 2006, 4:44 AM EDT for Suffolk County, New York; Lower Connecticut River Valley Planning Region, Naugatuck Valley Planning Region, Southeastern Connecticut Planning Region, Connecticut. It took effect at Apr 23, 2006, 7:00 AM EDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Apr 23, 2006, 4:44 AM EDT (08:44 UTC)
- In effect from
- Apr 23, 2006, 7:00 AM EDT
- Expired
- Apr 23, 2006, 11:07 AM EDT
- In force
- 4 hr
- Issued by
- NWS New York, NY
Counties Lower Connecticut River Valley Planning Region, CT, Naugatuck Valley Planning Region, CT, Southeastern Connecticut Planning Region, CT, Suffolk County, NY
The radar
The Brookhaven radar (KOKX), 59 km from the middle of the area, began a volume at 08:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 8.7 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2417 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 267 m²/s²
- 0-3 km storm-relative helicity
- 500 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KOKX 230844 NPWOKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE UPTON NY 444 AM EDT SUN APR 23 2006 ...WIND ADVISORY IN EFFECT FOR SOUTH AND EASTERN FACING COASTS OF SOUTHEASTERN CONNECTICUT AND EASTERN LONG ISLAND ... .AN AREA OF LOW PRESSURE OVER SOUTHERN NEW JERSEY WILL SLOWLY MOVE UP THE COAST TODAY. A TIGHT GRADIENT BETWEEN THE LOW AND STRONG HIGH PRESSURE OVER SOUTHEASTERN CANADA WILL HAVE EAST TO SOUTHEAST WINDS INCREASING ALONG EASTERN LONG ISLAND AND SOUTHEASTERN CONNECTICUT. CTZ010>012-NYZ079>081-231700- /O.NEW.KOKX.WI.Y.0012.060423T1100Z-060423T2000Z/ SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON- NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- 444 AM EDT SUN APR 23 2006 ...WIND ADVISORY IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON. SUSTAINED EAST TO SOUTHEAST WINDS WILL INCREASE TO 25 TO 35 MPH THIS MORNING AND CONTINUE THROUGH THIS AFTERNOON...WITH GUSTS UP TO 40 MPH POSSIBLE. THE WINDS ARE EXPECTED TO DIMINISH LATE THIS AFTERNOON AS LOW PRESSURE MOVES OVER THE REGION. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
1 follow-up statement
000 WWUS71 KOKX 231507 NPWOKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE UPTON NY 1107 AM EDT SUN APR 23 2006 ...WINDS TO ABATE THIS AFTERNOON... CTZ010>012-NYZ079>081-231615- /O.CAN.KOKX.WI.Y.0012.000000T0000Z-060423T2000Z/ SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON- NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- 1107 AM EDT SUN APR 23 2006 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE WIND ADVISORY. WINDS WILL GUST UP TO 35 MPH THROUGH MID AFTERNOON...THEN WILL DECREASE IN SPEED. HOWEVER...ADVISORY LEVEL WINDS ARE NO LONGER EXPECTED. HOWEVER...PERSONS IN HIGH PROFILE VEHICLES SHOULD KEEP A FIRM GRIP ON THE STEERING WHEEL WHEN OUT AND ABOUT THIS AFTERNOON. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this wind advisory went out at Apr 22, 9:22 PM EDT, 7 hours 22 minutes earlier.
Area forecast discussion, Apr 22, 9:22 PM EDT, 7 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE UPTON NY
922 PM EDT SAT APR 22 2006
.NEAR TERM (OVERNIGHT INTO SUNDAY)...
MAIN FORECAST CONCERN REVOLVES AROUND HOW MUCH QPF FALLS OVERNIGHT
AND WHERE IT WILL FALL.
SLOW-MOVING UPPER LEVEL LOW PRESSURE SYSTEM WILL MOVE ACROSS THE
GREAT LAKES TONIGHT THROUGH SUNDAY. MOIST SOUTHERLY/SOUTHEASTERLY
FLOW WILL INCREASE OVERNIGHT...RESULTING IN THE ADVECTION OF THETA-E
RICH AIR UP AND OVER THE COOL BOUNDARY LAYER. PWATS LIKELY CLIMB TO
ABOVE 1.25 INCHES THIS EVENING. WITH SFC WARM FRONT LIKELY REMAINING
TO OUR SOUTH OVERNIGHT...IT WILL SERVE AS A FOCUS FOR LIFT AS SLY
LOW LEVEL JET STRENGTHENS.
FIRST BAND OF HEAVY RAIN NOW LIFTING UP TOWARD THE NEW YORK CITY
AREA AND WESTERN LONG ISLAND LOOKS TO DELIVER ABOUT 1/2 TO 3/4 INCH
OF RAIN AS IT PASSES THROUGH THIS EVENING. A SECOND MORE SIGNIFICANT
BAND...ASSOCIATED WITH NEGATIVELY TILTED MID LEVEL SHORTWAVE AND
SURFACE WAVE OF LOW PRESSURE OVER VIRGINIA...WAS ORGANIZING FROM
NEAR LANCASTER PA DOWN INTO CENTRAL VIRGINIA AS OF 00Z-01Z...AND WILL
MOVE UP INTO NORTHERN NJ AND THE NYC AREA LATE TONIGHT. MODELS DID
NOT DO WELL WITH THE PLACEMENT OF THE FIRST BAND...BUT THE 18Z
PARALLEL NAM IS ONTO BOTH PLACEMENT AND 6-HOUR AREAL QPF OF THE
SECOND BAND...AND IS FORECASTING ABOUT 2 INCHES OF QPF AS NOSE OF
S/SE 60-KT LOW LEVEL JET POINTS INTO THE SAME AREA...PROVIDING
ADDITIONAL MOISTURE TRANSPORT/CONVERGENCE. WOULD EXPECT SOME AREAS
NORTH AND WEST OF NYC TO PICK UP AS MUCH AS 3 INCHES OF RAIN DUE TO
OROGRAPHIC LIFT...THEREFORE FLOOD WATCH WILL STAND AS IS.
WE HAVE BEEN QUITE DRY AS OF LATE...SO THE CONCERN IS MORE FOR SMALL
FLASHIER STREAMS IN NORTHEAST NEW JERSEY. URBAN FLOODING WILL ALSO
LIKELY BECOME A CONCERN AS WELL...ESPECIALLY IN NORTHEAST NJ AND NYC.
THE EASTERN 1/2 OF THE CWA MAY NOT SEE MUCH IN THE WAY OF
APPRECIABLE RAINFALL UNTIL LATE TONIGHT AND EARLY SUNDAY MORNING AS
MID AND UPPER LEVEL RIDGING WILL BE SLOW TO ERODE. WILL GO WITH
CATEGORICAL POPS HOWEVER AS THERE SHOULD BE OCCASIONAL LIGHT RAIN AS
LIFT INCREASES...ESPECIALLY AFTER MIDNIGHT.
BELIEVE THAT PRECIP BECOMES MORE SHOWERY IN NATURE SUNDAY AS STRONG
THETA-E ADVECTION BEGINS TO WORK OFFSHORE. HOWEVER...HIGH POPS ARE
STILL WARRANTED. SLIGHT CHANCE THUNDER SUNDAY AS COLD POOL ALOFT
APPROACHES. TEMPS REMAIN QUITE COOL.
OVERALL...SHOULD BE A RAW AND RAINY NIGHT FOR MOST OF THE REGION AS
TEMPS REMAIN IN THE 40S AND STIFF EAST WINDS PREVAIL...SUSTAINED AT
TIMES BETWEEN 20 AND 25 MPH. NOT OVERLY CONCERNED ABOUT GUSTINESS AS
LOW LEVEL INVERSION SHOULD KEEP MOMENTUM TRANSFER AT BAY.
&&
.SHORT TERM (SUNDAY NIGHT THROUGH MONDAY NIGHT)...
THE THREAT FOR SHOWERY PRECIPITATION WILL CONTINUE DURING THIS
PERIOD AS UPPER LEVEL COLD POOL TRANSLATES OVERHEAD. SLIGHT CHANCE
THUNDER DURING DAYTIME MONDAY AS WELL BECOME SOMEWHAT UNSTABLE.
&&
.LONG TERM (TUESDAY THROUGH SATURDAY)...
FOLLOWED HPC GUIDANCE THROUGH THIS PERIOD. LARGE MODEL DISAGREEMENT
BETWEEN GFS AND NAM ON TUESDAY WITH TIMING OF FROPA. GFS IS MUCH
SLOWER AND MUCH, MUCH WARMER. WILL HAVE TIME TO REFINE THIS FORECAST
AS WE DRAW CLOSER. IN ANY EVENT...LOOKS LIKE AT LEAST CHC POPS LATE
MONDAY NIGHT INTO EARLY TUE NIGHT WITH FRONT. WENT WITH MODEL
COMPROMISE FOR MAXES TUE. IF 12Z GFS IS RIGHT...ITLL GET REAL WARM.
WELL SEE. DECENT COOL SHOT BEHIND FRONT FOR THE REST OF THE
WEEK...WITH TEMPS PERHAPS BELOW NORMAL...BUT DRY.
&&
.AVIATION...
EASTERLY WINDS WILL CONTINUE TO STRENGTHEN WITH HIGH PRESSURE ALONG
THE NEW ENGLAND COAST AND A WARM FRONT/FRONTAL WAVE APPROACHING FROM
THE SOUTHWEST. THIS WILL RESULT IN GRADUALLY DETERIORATING
CONDITIONS THIS EVENING AND OVERNIGHT. MVFR CEILINGS...AND
VISIBILITIES IN RAIN AND FOG...AT THE NYC AREA TERMINALS WILL LOWER
TO IFR AS THE WARM FRONT SLOWLY APPROACHES. ELSEWHERE CEILINGS AND
VISIBILITIES REMAIN VFR...HOWEVER THESE TOO WILL GRADUALLY
DETERIORATE FROM 02Z TO 05Z...BECOMING IFR 08Z TO 10Z. IN
ADDITION...THERE WILL BE A 9 HOUR OR SO PERIOD OF MODERATE TO
OCCASIONALLY HEAVY RAINFALL. THE AXIS OF HEAVY PRECIPITATION WILL BE
SLOW TO SHIFT EASTWARD...FROM 04Z NYC METRO TO 10Z KGON. LOW LEVEL
WINDS UP TO 2000 FEET WILL REMAIN FROM THE SOUTHEAST AHEAD OF THE
LOW...THEN DIMINISH AS THE LOW PASSES. THIS FIRST WAVE OF LOW
PRESSURE WILL MOVE EAST OF THE TERMINALS AND WEAKEN AFTER 18Z
SUNDAY...WITH ANOTHER APPROACHING TOWARD 00Z MONDAY. AS THE FIRST
LOW WEAKENS CONDITIONS WILL LIKELY IMPROVE TO MVFR.
&&
.MARINE...
WARM FRONT LIFTING NORTH TOWARD THE SOUTHERN NJ COASTAL WATERS IS
FOCUSING EASTERLY GALES IN ITS ADVANCE...WITH 37 KT AT ATLANTIC CITY
AT 23Z. STILL EXPECT THESE GUSTS TO WORK NORTHWARD INTO THE LOCAL
WATERS OVERNIGHT...THOUGH PERHAPS A COUPLE OF HOURS LATER THAN
ORIGINALLY FORECAST. WILL DROP GALE WARNING FOR NY HARBOR AS THESE
GUSTS SHOULD REMAIN CONFINED TO THE OCEAN AND SOUND WATERS.
TIDAL DEPARTURES HAVE INCREASED TO 1-1.25 FT ABOVE NORMAL INVOF NYC
AND FAR WESTERN LONG ISLAND SOUND...IN PRETTY GOOD AGREEMENT WITH 18Z
GFS-BASED SURGE GUIDANCE. THIS GIVES ME GREATER CONFIDENCE THAT MINOR
COASTAL FLOODING WILL INDEED OCCUR WITH THE HIGH TIDE CYCLE LATE
TONIGHT INTO EARLY SUNDAY MORNING...AS DEPARTURES INCREASE TO 1.5-2
FT ABOVE MLLW.
&&
.HYDROLOGY...
MOST OF OUR HYDRO THOUGHTS ARE OUTLINED IN THE NEAR TERM
DISCUSSION. TO SUMMARIZE...FLOOD WATCH REMAINS IN EFFECT FOR NORTHEAST
NJ COUNTIES WHICH WILL RUN UNTIL LATE SUNDAY MORNING. CONCERN IS FOR
FLASHIER STREAMS TO RESPOND TO QUICK BURST OF QPF OVERNIGHT.
EXPECTING 2-3 INCHES OF RAINFALL THROUGH SUNDAY MORNING FOR NORTHEAST NJ/LOWER
HUDSON VALLEY/NYC. FOR THE REST OF THE REGION...1-2 INCHES LOOKS
GOOD. AS ALWAYS...LOCALLY HIGHER AMOUNTS ARE POSSIBLE.
&&
.FIRE WEATHER...
BRUSH FIRE THREAT NIL THROUGH EARLY NEXT WEEK.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NJ...FLOOD WATCH FOR NJZ002>006-011 UNTIL 11 AM SUN.
NY...NONE.
MARINE...GALE WARNING FOR ANZ330-350 FROM 5 AM SUN TO 6 PM SUN.
GALE WARNING FOR ANZ335 FROM 5 AM SUN TO 10 AM SUN.
SCA FOR ANZ338 UNTIL 10 AM SUN.
GALE WARNING FOR ANZ353-355 UNTIL 10 AM SUN.
&&
EVENING PUBLIC/HYDRO/MARINE UPDATE...GOODMAN
AVIATION...METHazardous weather outlook, Apr 22, 4:05 PM EDT, 12 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE UPTON NY 405 PM EDT SAT APR 22 2006 CTZ005>012-NYZ067>081-232015- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)- BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU- NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK- SOUTHEASTERN SUFFOLK- 405 PM EDT SAT APR 22 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN CONNECTICUT AND SOUTHEAST NEW YORK. .DAY ONE...TONIGHT... LOCALLY HEAVY RAINFALL OVERNIGHT AND SUNDAY MAY CAUSE RISES IN RIVERS AND STREAMS...AS WELL AS URBAN AND LOW LYING FLOODING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... LOCALLY HEAVY RAINFALL SUNDAY MORNING MAY CAUSE RISES IN RIVERS AND STREAMS...AS WELL AS URBAN AND LOW LYING FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT AND SUNDAY FOR RAINFALL REPORTS. NJZ002>006-011-232015- WESTERN PASSAIC-BERGEN-EASTERN PASSAIC-ESSEX-HUDSON-UNION- 405 PM EDT SAT APR 22 2006 ...FLOOD WATCH IN EFFECT THROUGH SUNDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST NEW JERSEY. .DAY ONE...TONIGHT... HEAVY RAINFALL OVERNIGHT AND SUNDAY MAY CAUSE RISES IN RIVERS AND STREAMS...AS WELL AS URBAN AND LOW LYING FLOODING. THUS...A FLOOD WATCH IS IN EFFECT THROUGH SUNDAY MORNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... LOCALLY HEAVY RAINFALL SUNDAY MORNING MAY CAUSE RISES IN RIVERS AND STREAMS...AS WELL AS URBAN AND LOW LYING FLOODING. A FLOOD WATCH IS IN EFFECT THROUGH SUNDAY MORNING AS A RESULT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT AND SUNDAY FOR RAINFALL AND ANY FLOODING REPORTS. ANZ353-355-232015- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 405 PM EDT SAT APR 22 2006 ...GALE WARNING IN EFFECT UNTIL 11 AM EDT SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT... A GALE WARNING IS IN EFFECT UNTIL 11 AM SUNDAY FOR WIND GUSTS 35 TO 40 KT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... A GALE WARNING IS IN EFFECT UNTIL 11 AM SUNDAY FOR WIND GUSTS 35 TO 40 KT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. ANZ350-232015- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- 405 PM EDT SAT APR 22 2006 ...GALE WARNING IN EFFECT FROM 3 AM TO 6 PM EDT SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT... A GALE WARNING IS IN EFFECT FROM 3 AM SUNDAY UNTIL 6 PM SUNDAY FOR WIND GUSTS 35 TO 40 KT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... A GALE WARNING IS IN EFFECT FROM 3 AM SUNDAY UNTIL 6 PM SUNDAY FOR WIND GUSTS 35 TO 40 KT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. ANZ338-232015- NEW YORK HARBOR- 405 PM EDT SAT APR 22 2006 ...GALE WARNING IN EFFECT FROM 8 PM THIS EVENING TO 3 AM EDT SUNDAY... ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 AM TO 11 AM EDT SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT... A GALE WARNING IS IN EFFECT FROM 8 PM THIS EVENING TO 3 AM SUNDAY FOR WIND GUSTS AROUND 35 KT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... A SMALL CRAFT ADVISORY IS IN EFFECT FROM 3 AM SUNDAY THROUGH 11 AM SUNDAY FOR WIND GUSTS AROUND 25 KT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. ANZ330-232015- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- 405 PM EDT SAT APR 22 2006 ...GALE WARNING IN EFFECT FROM 3 AM TO 6 PM EDT SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT... A GALE WARNING IS IN EFFECT STARTING 3 AM SUNDAY FOR WIND GUSTS AROUND 35 KT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... A GALE WARNING IS IN EFFECT UNTIL UNTIL 6 PM SUNDAY FOR WIND GUSTS AROUND 35 KT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. ANZ335-232015- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- 405 PM EDT SAT APR 22 2006 ...GALE WARNING IN EFFECT FROM 3 AM TO 11 AM EDT SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT... A GALE WARNING IS IN EFFECT STARTING AT 3 AM SUNDAY FOR WIND GUSTS AROUND 35 KT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... A GALE WARNING IS IN EFFECT UNTIL 11 AM SUNDAY FOR WIND GUSTS AROUND 35 KT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.
The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 23, 9:24 AM EDT | Flood Watch | OKX | Suffolk | 11 hr |
Nearby
Wind Advisories in Connecticut, 2006Wind Advisories in New York, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.